I had a hysterectomy many years ago and have been on HRT since then. I'm currently on Ogen and would like to find an over-the-counter alternative if any exist. Has anyone taken over-the-counter estrogen? Did you find that it worked just as good as the prescription estrogen, better or worse?
There's no OTC Estrogen only Progesterone which can convert to estrogen in the body. Dr. John Lee wrote one of the first books on Progesterone which explains that. It takes longer to work than Rx HRT but soon you should find relief from menopausal symptoms. I just wrote a blog on hot flashes. Check it out for some natural remedies including the progesterone.... www.sunflowerhw.com
Funny, I just got back from the Dr who recommended Remifemin as an alternative to HRT. It's over the counter. German made estrogen replacement - NOT actual estrogen but restores the balance, apparently.
Don't know how I'll go with it - I ahve MS, chronic migraines and am inlate peri-menopause/menopause and half the time I cannot tell what's what!
I love Dr. Helen Pensantis Menopause Relief Creme and she also has a Progesterone Creme for those of us who are Post Menopausal. I purchase them at Albertsons but you can go online to www.askdrhelen.com She explains everything to you and also has you to do a little survey to find out what is best for you. It is primarily made of Wild Mexican Yams and doesnt take a long time to start working.
Remifemin & Estroven both contain phytoestrogens, (derived from plants) Wild yam cream contains phytoprogesterones. They do appear to provide relief for some, although phytoestrogens do not fully attach to the estrogen receptors in the human body in the same way that estrogens produced by the ovaries do.
None of the phytoestrogens, including Remifemin helped with my hot flashes or other symptoms at all.
I am a post-grad biochemistry student & my own experience & research has lead me to choose bioidentical estrogen cream, (needs to be prescribed & compounded) & I have found it to be completely effective in relieving my symptoms.
Oral estrogen must be taken in higher doses as much of the estrogen in the pill is lost during the digestion process & the dosage level greatly increases the risk of side effects.
Thank you for sharing your experience, Madtram. I tried Estroven (Maximum Strength) and it did absolutely nothing for me. I went back to Estropipate (generic Ogen) and my body is still trying to get balanced. It's getting there thankfully...just slowly.
I researched the bioidentical estrogens, too. Unfortunately, I really can't afford to pay out-of-pocket expenses at this time (office visit, tests and rxs) since my insurance doesn't cover such a type of practice (rolling eyes). Otherwise, that way seemed the most promising, most natural and most effective. I'm glad it's working for you though. I look forward to trying it in the future when I can :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.